My husband’s new neurologist put him on a starting 5 mg dose of Aricept. He hasn’t taken it yet because he also prescribed an extra dose of Seroquel in the morning and I wanted to see how that affected him first. He has used the Exelon patch in the past but started to not let me put it in him so I had to stop. Thanks in advance for your help.
My husband had terrible dreams on Aricept, he had to quit taking it. Dreams are a side effect.
I agree that if the side effects are really disruptive then you have to consider what is best. My husband did well in Exelon, just refused to let me put the patch on him. Thanks for your feedback, BettyMarcumTywman!
It would be best to ask your pharmacist but as an RN I preferred my hubby not take Aricept because of possible gastro (discomfort and diarrhea) and cardiac side effects (lowers BP).....ask for an appt. with pharmacist and have point form list of questions. Some folks tolerate Aricept well and some don't.....others here can advise better re their experience with Aricept.
Aricept made my mom vomit within minutes of taking it. They do have patches that might be better for that but bladder side effects could cause problems as well. My mom can’t take either. Lots of caregivers have told me they couldn’t tell a difference in whether their loved ones took the meds or not. You and the doctor will have to help your husband decide if the side effects are worth it.
My husband had terrible dreams and diarrhea while taking aricept. I took him off it and no more diarrhea or bad dreams. Dr. wanted to put him on exelon patch but had same side effects. Why put them through that when it hasn't been proven if it really slows the Alz down.
We never share your personal information with anyone.